MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT
Model Number 1610MS
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 06/2025).Device pending return.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy through normal density tissue, the needle allegedly bent.Reportedly, the needle was pulled out by force.No coaxial was used and the procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one mission disposable core biopsy instrument was received for evaluation.Upon visual evaluation the device appeared to have residue throughout the cannula and the sample notch.The sample notch was noted to be bent forward.No other visual anomalies were noted to the device.Functional testing was not performed, due to the nature of the complaint.Therefore, the investigation for the reported needle bent is confirmed as the needle bent was noted in the physical evaluation.However, the reported difficult to remove remains inconclusive as the condition of use could not be replicated.A definitive root cause for the alleged needle bent and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 06/2025), g3.H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy through normal density tissue, the needle allegedly bent.Reportedly the needle was pulled out by force.No coaxial was used and the procedure was completed using another device.There was no reported patient injury.

Brand Name
MISSION
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16589137
Report Number2020394-2023-00184
Device Sequence Number12278913
Product Code KNW
UDI-Device Identifier00801741096969
UDI-Public(01)00801741096969
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1610MS
Device Catalogue Number1610MS
Device Lot Number0001478980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown